Alert archive / New Mexico / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 344, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 5, 2021, 7:12 PM MDT for Harding County, San Miguel County, New Mexico. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2021, 7:12 PM MDT (01:12 UTC)
- Expired
- Sep 5, 2021, 7:22 PM MDT
- In force
- 10 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Harding County, NM, San Miguel County, NM
The radar
The Cannon AFB radar (KFDX), 111 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 458 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1802 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
406
WUUS55 KABQ 060112
SVRABQ
NMC021-047-060215-
/O.NEW.KABQ.SV.W.0344.210906T0112Z-210906T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
712 PM MDT Sun Sep 5 2021
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
Northeastern San Miguel County in northeastern New Mexico...
Southeastern Harding County in northeastern New Mexico...
* Until 815 PM MDT.
* At 712 PM MDT, a severe thunderstorm was located 18 miles southeast
of Mosquero, moving west at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northeastern San Miguel and southeastern Harding Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3578 10362 3560 10340 3527 10382 3571 10415
TIME...MOT...LOC 0112Z 068DEG 14KT 3565 10367
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
151 follow-up statement
076
WWUS55 KABQ 060122
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
722 PM MDT Sun Sep 5 2021
NMC021-047-060132-
/O.CAN.KABQ.SV.W.0344.000000T0000Z-210906T0215Z/
San Miguel-Harding-
722 PM MDT Sun Sep 5 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SAN MIGUEL AND
SOUTHEASTERN HARDING COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3578 10362 3560 10340 3527 10382 3571 10415
TIME...MOT...LOC 0120Z 068DEG 14KT 3563 10372
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 5:21 PM MDT, 1 hour 51 minutes earlier.
Area forecast discussion, Sep 5, 5:21 PM MDT, 1 hour 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 521 PM MDT Sun Sep 5 2021 .AVIATION... 00Z TAF CYCLE Isolated to scattered storms continue this evening across portions of eastern and southern NM. Heavy rain, small hail, gusty winds, and brief MVFR conditions will be possible with the stronger activity as storms track in a general southwesterly direction. Storms should gradually diminish in coverage after 06Z, but the potential remains for another round of low clouds with patchy MVFR conditions tonight for areas along and east of the central mountain chain. However, confidence was not high enough to include it at any TAF sites at this time. Drier air continues to push southward through the area tomorrow which will lead to dry conditions outside of an isolated storm or two over the southern high terrain. 15 && .PREV DISCUSSION...238 PM MDT Sun Sep 5 2021... .SYNOPSIS... Less active today with showers and thunderstorms mainly across the southern border counties. This trend will continue with less coverage Monday and Tuesday, confined to the southwest and south central high terrain. The high pressure center aloft over southern CA is culprit for the drying trend. It will move into NV Monday, UT Tuesday, approach the four corners region Wednesday and settle over NM from late Thursday through next weekend! Wednesday through Friday look to be dry and very warm to hot area wide, with high temperatures flirting near records. Perhaps a little moisture will seep into the southwest mountains Saturday, and the western and northern mountains Sunday, but a vast majority of our forecast area will remain dry. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)... Activity was somewhat slower to flare up today compared to Saturday. Drier air spreading farther into northern and central New Mexico this afternoon has limited the majority of showers and storms to areas south of I-40. In fact, low level moisture has been mixing out with dewpoints falling into the 30s over portions of the northwest and north central. Slow storm motion may still lead to locally heavy rainfall which could result in flash flooding this afternoon and evening. A similar pattern is expected on Labor Day although there will be a little less activity south of I-40. With low level moisture hanging on in the eastern plains, there may be a return of patchy fog late tonight. Although confidence is low, have decided it was worth a mention in the grids. Labor Day high temperatures will be slightly warmer overall, and near to about 5 degrees warmer than normal. Lows will run several degrees above normal. LONG TERM...(TUESDAY THROUGH SUNDAY)... A period of dry and well above normal high temperatures will settle in this week over NM. The upper high over southern CA will move north into NV Monday and UT Tuesday. It will reach the four corners region Wednesday night, then the high will stall right over NM for a few days. A few storms may remain over the southwest and south central mountains Tuesday afternoon, then Wednesday through Friday will be dry and hot with record challenging highs. Models had previously taken the upper high to the east next weekend, but now most keep the high over or very near NM. A little moisture could get pulled northwest into our Southwest Mountains next Saturday, with that moisture expanding north and east over all the western and northern mountains next Sunday. && .FIRE WEATHER... Drier air spreading farther into northern and central New Mexico this afternoon has limited the majority of showers and storms to areas south of I-40. A similar pattern is expected on Labor Day although there may be a little less activity south of I-40. Cell motion for the rest of this afternoon and evening will be a slow drift to the southwest, except for northeast NM where any storms will move to the south or southeast. Storm motion on Labor Day will be from east to west south of I-40 and from northwest to southeast elsewhere. The slow storm motion could lead to locally heavy rain and flash flooding. A ridge of high pressure aloft will strengthen over the Great Basin and across New Mexico this week. Drier and warmer weather with highs as much as 5-10 degrees above than normal are forecast in conjunction with moderate to high Haines but relatively light winds. A front will push southward into the eastern plains Tuesday and Tuesday night, but appears dry until it reaches southeast New Mexico. Overnight humidity recoveries are forecast to worsen mid to late this week especially north of I-40 where minimum humidities will be less than 15 percent. The upper high is now forecast to smother New Mexico through the upcoming weekend, before a trough in the westerlies brings potential for more than a random and isolated shower or storm. && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Sep 5, 3:06 AM MDT, 16 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 306 AM MDT Sun Sep 5 2021 NMZ201>241-061000- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 306 AM MDT Sun Sep 5 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Patchy fog across portions of eastern NM this morning may reduce visibilities below one-half mile at times and result in localized hazardous travel. Isolated to scattered showers and storms over the Sangre de Cristo Mountains and areas south of the I-40 corridor will produce locally heavy rainfall with localized areas of flash flooding possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated showers and thunderstorms are possible over the central and southern high terrain Monday. A couple storms may produce brief heavy rainfall and strong outflow winds. Near-record high temperatures will develop over the region Tuesday through Saturday as an unseasonably strong area of high pressure builds into New Mexico. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. Guyer
In the hours before
Special weather statement, Sep 5, 4:15 PM MDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
415 PM MDT Sun Sep 5 2021
NMZ220-052245-
Lower Rio Grande Valley-
415 PM MDT Sun Sep 5 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTH CENTRAL
SOCORRO COUNTY THROUGH 445 PM MDT...
At 415 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles west of Bingham, or 23 miles southeast of Socorro, moving
southwest at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of south central
Socorro County.
This includes Highway 380 between Mile Markers 13 and 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should seek sturdy shelter until this storm
passes.
&&
LAT...LON 3392 10655 3379 10646 3367 10674 3383 10682
TIME...MOT...LOC 2215Z 062DEG 14KT 3381 10660
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
40Special weather statement, Sep 5, 4:34 PM MDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
434 PM MDT Sun Sep 5 2021
NMZ220-052300-
Lower Rio Grande Valley-
434 PM MDT Sun Sep 5 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTH CENTRAL
SOCORRO COUNTY THROUGH 500 PM MDT...
At 434 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Bosque Del Apache Refuge, or 29 miles south of
Socorro, moving southwest at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of south central
Socorro County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
&&
LAT...LON 3367 10703 3376 10670 3360 10660 3347 10675
3347 10687
TIME...MOT...LOC 2234Z 062DEG 14KT 3365 10674
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
40Local storm report, Sep 5, 5:58 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
558 PM MDT SUN SEP 05 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 1 SW MORIARTY 35.00N 106.05W
09/04/2021 TORRANCE NM SOCIAL MEDIA
THUNDERSTORM WIND DAMAGE RESULTED IN DOWNED TREES AND
POWER OUTAGES. A RESIDENTS ABOVE GROUND CISTERN WAS ALSO
MOVED BY THE STRONG WINDS.
&&
EVENT NUMBER ABQ202102501
AGCLocal storm report, Sep 5, 6:01 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
601 PM MDT SUN SEP 05 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLASH FLOOD MORIARTY 35.00N 106.04W
09/04/2021 TORRANCE NM SOCIAL MEDIA
ESTIMATED 1 TO 2 INCHES OF HEAVY RAIN RESULTED IN
FLOODING IN MORIARTY. FLOOD WATERS DRAINED SOUTHWARD
WHICH RESULTED IN ESTANCIA PARK LAKE OVERFILLING ITS
BANKS.
&&
EVENT NUMBER ABQ202102502
AGCSpecial weather statement, Sep 5, 6:15 PM MDT, 57 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
615 PM MDT Sun Sep 5 2021
NMZ230-231-234-060045-
Harding County-Union County-Quay County-
615 PM MDT Sun Sep 5 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
HARDING, NORTH CENTRAL QUAY AND SOUTHERN UNION COUNTIES THROUGH 645
PM MDT...
At 615 PM MDT, Doppler radar was tracking a strong thunderstorm 19
miles north of Ute Lake State Park, or 21 miles west of Nara Visa,
moving southwest at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern
Harding, north central Quay and southern Union Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3541 10337 3565 10378 3581 10343 3579 10337
3577 10332 3574 10327 3570 10318
TIME...MOT...LOC 0015Z 044DEG 11KT 3566 10347
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
15Special weather statement, Sep 5, 6:29 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
629 PM MDT Sun Sep 5 2021
NMZ228-229-231-232-060100-
Eastern San Miguel County-Far Northeast Highlands-Harding
County-Northeast Highlands-
629 PM MDT Sun Sep 5 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL SAN
MIGUEL, WEST CENTRAL HARDING AND SOUTHEASTERN MORA COUNTIES THROUGH
700 PM MDT...
At 628 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Roy, or 21 miles west of Mosquero, moving
southwest at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of north central San
Miguel, west central Harding and southeastern Mora Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3594 10432 3581 10416 3561 10437 3584 10460
TIME...MOT...LOC 0028Z 052DEG 13KT 3583 10433
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
15The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 6:15 PM MDT | Special Weather Statement | ABQ | Harding | 30 min |
| Sep 5, 6:24 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay | 51 min |
| Sep 5, 6:29 PM MDT | Special Weather Statement | ABQ | Harding | 31 min |
| Sep 5, 7:28 PM MDT | Special Weather Statement | ABQ | Harding | 32 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.